Advertisement

Osteoporosis International

, Volume 30, Issue 12, pp 2523–2524 | Cite as

Drug holidays in osteoporosis treatment: mind the gaps!

  • P. AnagnostisEmail author
  • I. Lambrinoudaki
  • E. Kenanidis
  • M. Potoupnis
  • E. Tsiridis
  • D.G. Goulis
Letter to the Editor
  • 141 Downloads

Notes

Compliance with ethical standards

Conflict of interest

None.

References

  1. 1.
    Nayak S, Greenspan SL (2019) A systematic review and meta-analysis of the effect of bisphosphonate drug holidays on bone mineral density and osteoporotic fracture risk. Osteoporos Int 30:705–720.  https://doi.org/10.1007/s00198-018-4791-3 CrossRefPubMedGoogle Scholar
  2. 2.
    Anagnostis P, Paschou SA, Mintziori G, Ceausu I, Depypere H, Lambrinoudaki I, Mueck A, Pérez-López FR, Rees M, Senturk LM, Simoncini T, Stevenson JC, Stute P, Trémollieres FA, Goulis DG (2017) Drug holidays from bisphosphonates and denosumab in postmenopausal osteoporosis: EMAS position statement. Maturitas 101:23–30CrossRefGoogle Scholar
  3. 3.
    Black D, Schwartz A, Ensrud K et al (2006) Effects of continuing or stopping alendronate after 5 years of treatment: the fracture intervention trial long-term extension (FLEX): a randomized trial. JAMA 296:2927–2938CrossRefGoogle Scholar
  4. 4.
    Bone H, Hosking D, Devogelaer J et al (2004) Alendronate phase III osteoporosis treatment study group (2004) ten years’ experience with alendronate for osteoporosis in postmenopausal women. N Engl J Med 350:1189–1199CrossRefGoogle Scholar
  5. 5.
    Black D, Reid I, Boonen S et al (2012) The effect of 3 versus 6 years of zoledronic acid treatment of osteoporosis: a randomized extension to the HORIZON-pivotal fracture trial (PFT). J Bone Miner Res 27:243–254CrossRefGoogle Scholar
  6. 6.
    Black D, Reid I, Cauley J et al (2015) The effect of 6 versus 9 years of zoledronic acid treatment in osteoporosis: a randomized second extension to the HORIZON-pivotal fracture trial (PFT). J Bone Miner Res 30:934–944CrossRefGoogle Scholar
  7. 7.
    Schilcher J, Koeppen V, Aspenberg P, Michaelsson K (2014) Risk of atypical femoral fracture during and after bisphosphonate use. N Engl J Med 371:974–976CrossRefGoogle Scholar

Copyright information

© International Osteoporosis Foundation and National Osteoporosis Foundation 2019

Authors and Affiliations

  • P. Anagnostis
    • 1
    • 2
    • 3
    Email author
  • I. Lambrinoudaki
    • 4
  • E. Kenanidis
    • 2
    • 3
  • M. Potoupnis
    • 2
    • 3
  • E. Tsiridis
    • 2
    • 3
  • D.G. Goulis
    • 1
    • 2
  1. 1.Unit of Reproductive Endocrinology, First Department of Obstetrics and Gynaecology, Medical School, “Papageorgiou” General HospitalAristotle University of ThessalonikiThessalonikiGreece
  2. 2.Center of Orthopaedic and Regenerative Medicine Research (CORE), Center for Interdisciplinary Research and Innovation (CIRI)Aristotle University of ThessalonikiThessalonikiGreece
  3. 3.Academic Orthopaedic Unit, General Hospital “Papageorgiou”Aristotle University Medical SchoolThessalonikiGreece
  4. 4.Second Department of Obstetrics and Gynaecology, Medical SchoolNational and Kapodistrian University of AthensAthensGreece

Personalised recommendations